Alert archive / California / Wind Advisories in 2009

Wind Advisory 1, NWS Sacramento, CA

January 11, 2009

NWS Sacramento, CA issued this wind advisory at Jan 11, 2009, 3:01 PM PST. It took effect at Jan 11, 2009, 9:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2009, 3:01 PM PST (23:01 UTC)
In effect from
Jan 11, 2009, 9:00 PM PST
Expired
Jan 12, 2009, 10:18 AM PST
In force
13 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 112301
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
301 PM PST SUN JAN 11 2009


CAZ013-063-064-066-068-069-121200-
/O.NEW.KSTO.WI.Y.0001.090112T0500Z-090113T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
301 PM PST SUN JAN 11 2009

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST
MONDAY FOR THE MOUNTAINS OF INTERIOR CALIFORNIA...INCLUDING SOUTHERN
LAKE COUNTY AND THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY.

SURFACE HIGH PRESSURE WILL INCREASE THIS EVENING OVER SOUTHERN
OREGON AND INCREASE WINDS ALONG THE COASTAL RANGE AND OVER THE
SHASTA COUNTY MOUNTAINS AFTER 9 PM. AS SURFACE HIGH PRESSURE
STRENGTHENS OVER NEVADA THE WINDS WILL THEN INCREASE OVER THE
WESTERN SLOPES AROUND MIDNIGHT. AREAS OF SURFACE WINDS WILL
INCREASE FROM THE NORTH AND NORTHEAST TO BETWEEN 15 AND 30 MPH
WITH GUSTS TO 45 MPH BELOW PASSES AND CANYONS. LOCALLY BELOW SOME
FAVORED NORTHEAST TO SOUTHWEST PASSES AND CANYONS SOME WIND GUSTS
WILL LIKELY BE STRONGER.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BARUFFALDI
2 follow-up statements
000 
WWUS76 KSTO 121150
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PST MON JAN 12 2009

CAZ013-121300-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
350 AM PST MON JAN 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SHASTA LAKE AREA AND NORTHERN SHASTA COUNTY.

STRONG WIND IS NO LONGER EXPECTED ALONG THE SHASTA COUNTY
MOUNTAINS...ALTHOUGH LOCAL AREAS MAY OCCASIONALLY SEE WIND GUSTS
TO 30 MPH TODAY.

$$

CAZ063-064-066-068-069-130000-
/O.CON.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
350 AM PST MON JAN 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE FOOTHILLS AND MOUNTAINS SURROUNDING THE SACRAMENTO VALLEY
INCLUDING THE EASTERN SLOPES OF THE COASTAL RANGE AND THE WESTERN
SLOPES OF THE SIERRA NEVADA.

SURFACE HIGH PRESSURE HAS BUILT INTO THE GREAT BASIN AND TIGHTENED
THE PRESSURE GRADIENT OVER THE SIERRA NEVADA AND ALONG THE EASTERN
SLOPES OF THE COASTAL RANGE. SURFACE WINDS HAVE BEEN REPORTED
BETWEEN 15 AND 30 MPH WITH GUSTS TO 55 MPH THROUGH MOUNTAIN PASSES
AND CANYONS. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH THIS
AFTERNOON BEFORE THE PRESSURE GRADIENT WEAKENS.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH OR MORE ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 121818
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1018 AM PST MON JAN 12 2009


CAZ063-064-066-068-069-121930-
/O.CAN.KSTO.WI.Y.0001.000000T0000Z-090113T0000Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1018 AM PST MON JAN 12 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE FOOTHILLS AND MOUNTAINS SURROUNDING THE SACRAMENTO VALLEY
INCLUDING THE EASTERN SLOPES OF THE COASTAL RANGE AND THE WESTERN
SLOPES OF THE SIERRA NEVADA. NORTHEASTERLY WINDS HAVE DECREASED
LATE THIS MORNING. ALTHOUGH LOCAL NORTHEAST WIND GUSTS TO 40 MPH
ARE POSSIBLE THROUGH CANYONS AND OVER RIDGES THROUGH THIS
AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 11, 9:00 AM PST, 6 hours 1 minute earlier.

Area forecast discussion, Jan 11, 9:00 AM PST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST SUN JAN 11 2009

.DISCUSSION...
DENSE FOG HAS DEVELOPED THIS MORNING OVER PORTIONS OF THE SAN
JOAQUIN AND SOUTHERN SACRAMENTO VALLEYS AND DELTA ALONG THE CENTRAL
PORTIONS OF THE VALLEY AND NEAR WATERWAYS. AS A RESULT OF THE
MORNING FOG I WOULD EXPECT STOCKTON AND MODESTO IN THE
SAN JOAQUIN VALLEY TO STRUGGLE TO GET TO 60 TODAY AND MORE THAN
LIKELY SACRAMENTO ONLY WARMING INTO THE LOWER TO MID 60S. THEREFORE
I DONT EXPECT ANY RECORD HIGH TEMPERATURES TO BE BROKEN TODAY FOR
THOSE AREAS.

PLACES TO WATCH FOR NEAR RECORDS OR RECORDS TODAY WOULD BE
BLUE CANYON...GRASS VALLEY...PARADISE...REDDING AND RED BLUFF.

A STRENGTHEN PRESSURE GRADIENT LATER TODAY AND TONIGHT WILL
INCREASE SURFACE WINDS. AT FIRST THE MOUNTAINS AND FOOTHILLS WILL
GET GUSTY WINDS THIS EVENING AND OVERNIGHT AND THEN ON MONDAY IN THE
CENTRAL VALLEY...ALTHOUGH OVER THE FAR WESTERN PORTIONS OF THE
CENTRAL VALLEY SOME LOCAL GUSTY WINDS MAY OCCUR OVERNIGHT. ENOUGH
SURFACE MIXING SHOULD OCCUR IN THE VALLEY OVERNIGHT TO KEEP MOST
TEMPERATURES ABOVE FREEZING...BUT A FEW WIND SHELTERED LOCATIONS MAY
BE ABLE TO DIP DOWN TO AROUND FREEZING.

WINDS MAY COME CLOSE TO WIND ADVISORY CRITERIA TONIGHT AND MONDAY
MORNING ALONG THE COASTAL RANGE...SIERRA NEVADA AND SOME FOOTHILL
LOCATIONS DUE TO THE GUSTY WINDS.  WE WILL HAVE TO EXAMINE
CONDITIONS AND MODELS TO DETERMINE WHETHER OF NOT TO ISSUE ADVISORY
WITH AFTERNOON PACKAGE. SOME FOG WILL LIKELY FORM AGAIN TONIGHT IN
THE SAN JOAQUIN VALLEY. WHETHER OR NOT PATCHES OF FOG FORM AROUND
SACRAMENTO WILL DEPEND ON THE AMOUNT OF MIXING NEAR THE SURFACE.

&&

.AVIATION...
GENERALLY VFR CONDITIONS THROUGH MONDAY WITH HIGH PRESSURE REMAINING
OVER THE AREA. ALTHOUGH AREAS OF IFR TO LIFR FOG AND LOW CLOUDS IN
THE CENTRAL VALLEY SOUTH OF KMYV HAVE DEVELOPED THIS MORNING AND
SHOULD DISSIPATE AROUND NOON FOR MVFR/VFR CONDITIONS IN THE
AFTERNOON. THE NORTHERLY SURFACE PRESSURE GRADIENT WILL STRENGTHEN
TODAY AND TONIGHT BRINGING GUSTY WINDS UP TO 35 KT IN THE SACRAMENTO
VALLEY NORTH OF KMYV WITH THE STRONGEST WINDS ALONG THE WEST SIDE OF
THE VALLEY. NORTHEASTERLY WIND GUSTS UP TO 40 KT ARE EXPECTED
THROUGH NORTHEAST-SOUTHWEST ORIENTED CANYONS AND OVER THE RIDGES
TONIGHT INTO MONDAY.  THE NORTHERLY WINDS ARE EXPECTED TO KEEP THE
FOG FROM FORMING MOST PLACES TONIGHT AND MONDAY MORNING BUT PATCHY
FOG MAY FORM ALONG THE EAST SIDE OF THE VALLEY SOUTH OF INTERSTATE
80 AROUND SUNRISE.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
.DENSE FOG ADVISORY UNTIL 11 AM THIS MORNING FOR THE SOUTHERN
SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS INCLUDING THE DELTA.

&&
Hazardous weather outlook, Jan 11, 9:02 AM PST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
902 AM PST SUN JAN 11 2009

CAZ013>019-063-064-066>069-121500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
902 AM PST SUN JAN 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

DENSE FOG HAS DEVELOP FROM SACRAMENTO SOUTHWARD IN THE CENTRAL
VALLEY INCLUDING THE DELTA. CONDITIONS SHOULD IMPROVE BY 11
AM...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* DENSE FOG ADVISORY.........SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.THE LATEST WEATHER
INFORMATION IS AVAILABLE ON THE INTERNET AT(LOWER CASE):
HTTP://WWW.WRH.NOAA.GOV/STO

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:26 AM PSTDense Fog AdvisorySTO4 hr

Nearby

Wind Advisories in California, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.